Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 45, NWS Key West, FL

December 25, 2014

NWS Key West, FL issued this small craft advisory at Dec 25, 2014, 8:14 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2014, 8:14 PM EST (01:14 UTC)
Expired
Dec 26, 2014, 4:31 AM EST
In force
8 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

287 
WHUS72 KKEY 260114
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
814 PM EST THU DEC 25 2014

GMZ031>035-042>044-052>055-072>075-261000-
/O.NEW.KKEY.SC.Y.0045.141226T0114Z-141226T1000Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
814 PM EST THU DEC 25 2014

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR ALL ADJACENT AND OFFSHORE WATERS SURROUNDING THE FLORIDA
KEYS...INCLUDING FLORIDA BAY.

* WINDS AND WAVES...NORTHEAST WINDS NEAR 20 KNOTS ARE EXPECTED
  OVERNIGHT...WITH SEAS UP TO 7 FEET IN THE GULF STREAM AND OFFSHORE
  GULF WATERS AWAY FROM MAINLAND MONROE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
880 
WHUS72 KKEY 260931
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
431 AM EST FRI DEC 26 2014

GMZ031>035-042>044-052>055-072>075-261045-
/O.CAN.KKEY.SC.Y.0045.000000T0000Z-141226T1000Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
431 AM EST FRI DEC 26 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY THAT WAS IN EFFECT FOR ALL ADJACENT AND OFFSHORE
WATERS SURROUNDING THE FLORIDA KEYS...INCLUDING FLORIDA BAY.

BOATERS IN THE FLORIDA STRAITS SHOULD EXERCISE CAUTION THIS MORNING
UNTIL WINDS AND SEAS SUBSIDE.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 25, 2:48 PM EST, 5 hours 26 minutes earlier.

Area forecast discussion, Dec 25, 2:48 PM EST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
248 PM EST THU DEC 25 2014

.DISCUSSION...
CURRENTLY - HIGH PRESSURE IS CONSOLIDATING OVER THE SOUTHEASTERN
UNITED STATES...AS A COOL AIR IN WAKE OF THIS MORNINGS COLD FRONT
CONTINUES TO FLOW SOUTHWARD THROUGH THE KEYS. WINDS ARE QUITE
VARIABLE ACROSS THE SERVICE AREA...WITH WINDS 10 TO 15 KNOTS IN THE
LEE OF SOUTH FLORIDA...BUT CLOSER TO 20 KNOTS OVER OUR WESTERN ZONES.
RESIDUAL WEAK SHOWER ACTIVITY REMAINS ACROSS THE OUTER EASTERN
FLORIDA STRAITS AS THE SURFACE FRONTAL BOUNDARY BEGINS TO DECAY.
SKIES HAVE BEEN QUITE VARIABLE THIS AFTERNOON...WITH PERIODS OF
MOSTLY CLEAR SKIES...MIXED WITH OVERCAST PERIODS. THIS IS DUE TO
A STILL SATURATED AND FAST VEERING FLOW THROUGH THE LOWER
LEVELS...CONTRIBUTING TO THE DEVELOPMENT OF LOW ALTO DECKS. THE KEYS
THEMSELVES HAVE BEEN RAIN FREE THROUGH THE AFTERNOON. DESPITE THE
PASSAGE OF THE COLD FRONT...COLD AIR ADVECTION WAS WEAK...AND WATER
TEMPERATURES ARE WARM. AS A RESULT...TEMPERATURES WERE ABLE TO REACH
INTO THE LOW TO MID 70S. DEW POINTS HAVE LINGERED IN THE MID 60S.

FORECAST - WINDS ARE EXPECTED TO INCREASE OUT OF THE NORTH...BECOMING
BREEZY ACROSS MUCH OF THE FORECAST AREA...THEN TURN NORTHEAST TOWARDS
MORNING AS THE PREVIOUSLY MENTIONED HIGH OVER THE SOUTHEASTERN UNITED
STATES EXPANDS EASTWARD. THE GRADIENT WILL RELAX TOWARDS
MORNING...AND WINDS WILL SLACKEN OUT OF THE NORTHEAST TO EAST TOWARDS
MORNING. NO COLD AIR ADVECTION IS EXPECTED TONIGHT...AND
TEMPERATURES WILL BE LUCKY TO DIP MUCH BELOW 60. LOWER LEVEL VEERING
THROUGH A STILL SATURATED LAYER MAY PROVIDE ENOUGH FORCING FOR A FEW
SHOWERS OVERNIGHT.

RESIDUAL LOW LEVEL MOISTURE WILL WASH OUT AND LIFT NORTH OF OUR AREA
ON FRIDAY...AND THE WIND PROFILE WILL WEAKEN AND BECOME LESS
ORGANIZED AS LOW LEVEL HIGH PRESSURE BECOMES BETTER ESTABLISHED OVER
EXTREME SOUTH FLORIDA AND THE BAHAMAS. A CLEARING AND WARMING TREND
WILL SET UP WITH WINDS LIGHT TO GENTLE MAINLY OUT OF THE EAST. EXPECT
TEMPERATURES TO BE NEAR OR SLIGHTLY ABOVE NORMAL ON FRIDAY WITH DEW
POINTS IN THE MID TO UPPER 60S.

THE SURFACE HIGH TO OUR NORTH WILL SETTLE SOUTHEASTWARD AND ELONGATE
EASTWARDS INTO THE ATLANTIC OVER THE WEEKEND INTO EARLY NEXT WEEK.
GENTLE TO MODERATE EAST WINDS WILL GRADUALLY FADE OUT AND TREND MORE
EAST SOUTHEAST THROUGH THIS PERIOD. HIGHS AND LOWS WILL GRADUALLY
GLIDE UPWARDS. DEEP LAYERED RIDGING ACROSS THE AREA WILL KEEP POPS
OUT OF THE FORECAST.

&&

.MARINE...
WINDS WILL BECOME MORE UNIFORMLY MODERATE TO FRESH OUT OF THE NORTH
THIS EVENING AS HIGH PRESSURE CONSOLIDATES OVER THE SOUTHEASTERN
UNITED STATES. THIS HIGH WILL EXPAND EASTWARD LATER IN THE NIGHT AND
WINDS WILL SWING NORTHEASTERLY...THEN RELAX TOWARDS DAY BREAK AS THE
LOCAL PRESSURE GRADIENT RELAXES. THEREAFTER...THE PREVIOUSLY MENTIONED
HIGH WILL SETTLE SOUTHEASTWARD AND ELONGATE EASTWARD THIS WEEKEND
INTO NEXT WEEK...RESULTING IN A GRADUAL VEERING AND SLACKENING OF
SURFACE WINDS.

&&

.AVIATION...
VFR CONDITIONS EXPECTED THIS AFTERNOON AT THE KEY WEST AND MARATHON
TERMINALS. NORTH WINDS AT AROUND 10 KNOTS WITH GUSTS UP TO 18 KNOTS
ARE EXPECTED AT MARATHON WITH FEW KNOTS HIGHER AT KEY
WEST...SHIFTING FROM THE NORTHEAST LATER TONIGHT. MVFR CIGS ARE
POSSIBLE LATER TONIGHT ACROSS THE KEYS. TIMING IS UNCERTAIN AND WILL
BE ADDRESSED WITH AMENDMENTS...AS NECESSARY.

&&

.CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...IN 1989...KEYS RESIDENTS HAD
AS CLOSE AS THEY HAVE EVER GOTTEN TO A WHITE CHRISTMAS...WITH A LOW
TEMPERATURE OF 46F AND A HIGH TEMPERATURE OF ONLY 54F...BOTH DAILY
RECORDS. ALSO IN 1873...THE DAILY RECORD RAINFALL OF 2.33" WAS
RECORDED.

&&

.PRELIM POINT TEMPS/POPS...
KEY WEST  69  79  73  80 / 20 20 10 -
MARATHON  69  79  72  80 / 20 20 10 -

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........11
AVIATION/NOWCASTS.....KN
DATA COLLECTION.......FLING

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Dec 25, 6:00 AM EST, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
600 AM EST THU DEC 25 2014

FLZ076>078-GMZ031>035-042>044-052>055-072>075-261100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
600 AM EST THU DEC 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

APA

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.